Allergies Home > Flonase Overdose
While a short-term Flonase overdose does not appear to be dangerous, taking large doses of the medicine for long periods of time may cause serious complications. Regardless, you should seek medical attention immediately if you think you may have taken too much Flonase. Overdose treatment will generally involve supportive care, which consists of treating the symptoms that occur as a result of the overdose.
Flonase® (fluticasone propionate nasal spray) is a medication approved to treat nasal allergies and non-allergic nasal symptoms. It is part of a class of medications known as nasal corticosteroids. As with all medicines, it is possible to overdose on Flonase. The specific effects of a Flonase overdose will vary depending on a number of factors, including the Flonase dosage and whether it was taken with any other medicines, alcohol, or street drugs.
It is not known exactly what to expect from a Flonase overdose. It appears that a short-term overdose of Flonase is not likely to be dangerous. In studies, large doses of Flonase did not cause any problems, other than the usual Flonase side effects. These large doses were approximately the same as using an entire bottle of Flonase all at once. However, taking large doses of Flonase for long periods of time may cause serious problems. As with all steroids, large doses of Flonase may decrease the body's ability to produce natural steroids. This can cause serious problems, especially if Flonase is stopped too quickly (and the body does not have a chance to begin making natural steroids again). If you realize that you have been taking too much Flonase, you should not stop taking it abruptly.
Given that there have been so few cases of people taking too much Flonase, it is not known what the best treatment for a Flonase overdose would be. Many people who take too much Flonase will not require any treatment. If a long-term overdose has occurred, treatment may be necessary. This treatment may include supportive care, which consists of treating the symptoms that occur as a result of the overdose.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Flonase.